Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AVASUCLAR NECROSIS
Aug 16, 2002

Hi,

I was diagnosed with AVN of both hips. I have had one hip replacemnt and one to go.

Some say P.I.s cause this. I took P.I.s for 2 years.

My question is this. Have you ever heard of someone sueing the drug makers for this?

It seems that I took a drug, suffered unexpected side effects and am now physically damaged for the rest of my life.

Thank you

Response from Dr. Boyle

I don't think there is any evidence that PIs cause AVN and several small studies looking at this have not found them to be associated with AVN. Even if there were, however, I doubt that a suit against the PI manufacturers would succeed. All drugs have side effects and adverse events, some of which may be unknown initially by manufacturer, doctors and patients. Like all drugs you must weigh the benefits against possible detriments, and in many patients that balance is in favor of PI use, especially when they have low T cells and are non-nucleoside experienced.



Previous
level with me
Next
Molluscum C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement